Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 528, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2000, 7:02 PM CDT for Attala County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 7:02 PM CDT (00:02 UTC)
- Expired
- Aug 9, 2000, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Attala County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WUUS54 KJAN 100002 SVRJAN MSC007-100045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 702 PM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATTALA COUNTY IN CENTRAL MISSISSIPPI * UNTIL 745 PM CDT * AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF KOSCIUSKO...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL ATTALA COUNTY DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. HAIL TO THE SIZE OF DIMES IS ALSO POSSIBLE WITH THIS STORM. 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:45 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 9, 3:45 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT WED AUG 9 2000 MID LEVEL RIDGE WILL BUILD OVER THE PLAINS THRU THIS WEEKEND ALLOWING A NORTH TO NORTHWEST FLOW TO DEVELOP ACROSS THE LOWER MS VALLEY. BOTH THE ETA AND AVN ARE IN GENERAL AGREEMENT WITH THE ETA TRENDING JUST A LITTLE SLOWER. MODELS CONTINUE TO INDICATE THAT SIGNIFICANT ENERGY WILL DIVE SOUTHWARD TOWARDS THE FORECAST AREA THURS NIGHT/FRIDAY GIVEN DIGGING ERN US TROF. FOR TONIGHT...ON-GOING CONVECTION OVER ERN ZONES WILL PROPAGATE SLOWLY WESTWARD BEFORE DISSIPATING WITH LOSS OF DAYTIME HEATING. WILL KEEP SMALL EVENING POPS IN. FOR THURSDAY INTO FRIDAY...FORECAST GETS A LITTLE MORE INTERESTING AS MID LEVEL TROFFING AND SFC COLD FRONT BEGIN TO APPROACH AND COMBINE WITH 2 INCH PRECIPITABLE WATER AIRMASS AND MODERATE INSTABILITY OVER NE AND ERN ZONES THURS AFTN. TIMING IS STILL SOMEWHAT OF A QUESTION...BUT ETA/AVN AGREE ON STRONG SOUTHWARD SURGE OF LOW THETAE AIR INTO A VERY MOIST UNSTABLE ENVIRONMENT. TEMPS BEHIND SURFACE FRONT WILL NOT BE MUCH COOLER...BUT CONSIDERABLY DRIER. HAVE UPPED POPS A LITTLE FROM GUIDANCE AND WILL PLACE POPS BASED ON EXPECTED FRONTAL POSITION...IN NRN ZONES EARLY FRIDAY...TO SRN ZONES FRI NIGHT. FRI NIGHT INTO SATURDAY...DRIER AND MORE STABLE AIRMASS TO TAKE HOLD BEHIND WEAK SFC FRONT WITH PRECIPITABLE WATER VALUES DROPPING TO AROUND ONE INCH OR LESS. WILL KEEP POPS IN FOR FRI EVNG OVER SRN ZONES BUT WILL GO DRY EVERYWHERE SATURDAY. CONCERNING TEMPERATURES...LOW TEMPERATURES THIS MORNING IN LOW TO MID 70S AND EXPECTED LOW TEMPERATURES THU MORNING IN LOW TO MID 70S DO NOT MEET ADVISORY CRITERIA AND HAVE OPTED TO DROP HEAT ADVISORY. HOWEVER...AFTN HEAT INDICES WILL REMAIN VERY HOT AND WILL KEEP HEADLINES IN ZONES OVER NRN/CNTRL ZONES. QPF DISCUSSION...LIGHT QPF EXPECTED EARLY THIS EVENING ERN BASINS WITH CURRENT WIDELY SCATTERED TSTM ACTIVITY. WILL BE DRY UNTIL TOMORROW AFTN AND EXPECT .25 TO .50 INCH BASIN AVERAGES IN 18Z TO 00Z OVER EAST WITH LESSER AMOUNTS WESTERN BASINS. IN THE EXTENDED...WITH MODELS TRENDING A LITTLE STRONGER WITH ERN US TROFFING AND DRY AIR PUSH INTO THE LOWER MS VALLEY...FAIRLY CONFIDENT THAT SATURDAY WILL BE MAINLY DRY OVER THE FORECAST AREA WITH ANY TSTM COVERAGE CONFINED SOUTH OF THE AREA. HOWEVER...AN INCREASE IN DIURNAL CONVECTIVE ACTIVITY...ESPECIALLY OVER SRN/CNTRL ZONES...APPEARS LIKELY SUNDAY INTO MONDAY GIVEN EXPECTED RETURN FLOW AND AIRMASS MODIFICATION. PRELIM NUMBERS... JAN 073/097 074/096 1325 MEI 074/097 073/096 2435 .JAN... AR...NONE. LA...NONE. MS...NONE. 43 9
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:05 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 40 min |
| Aug 10, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 27 min |
| Aug 10, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 40 min |
| Aug 10, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 49 min |
| Aug 10, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 39 min |
| Aug 10, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 44 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 34 min |
| Aug 10, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 40 min |
| Aug 10, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 35 min |
| Aug 10, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Lamar | 36 min |
| Aug 10, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 41 min |
| Aug 10, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 44 min |
| Aug 10, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 40 min |
| Aug 10, 6:42 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 33 min |
| Aug 10, 6:47 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.